MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139401IL
Medical Device Problem Codes Signal Artifact/Noise (1036); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and electrical test of the returned device were performed.Visual analysis revealed reddish brown material inside the pebax and a separation between pebax and electrode section.An electrical test was performed and no electrical issues were found.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The reddish material inside the pebax could be related to the electrical issue reported by the customer; therefore, the electrical issue and foreign material reported by the customer were confirmed.The root cause of the pebax damage is traced to the manufacturing process.The instructions for use (ifu) contain the following recommendations: do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.In addition, in order to prevent damage to the catheter tip, verify compatibility between the sheath and catheter, advance the catheter through the sheath prior to insertion.Any sheath < 8.5 f is contraindicated.The carto® 3 system instructions for use (ifu) contain the following information: ecg noise is typically generated as the result of improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify proper connection.It is recommended to turn off the notch filter for this verification.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b )(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a qdot micro for which biosense webster¿s product analysis lab (pal) identified a separation between the pebax and the electrode section.It was initially reported by the customer that during the operation, blood leakage was found in the catheter as there is a noticeable red color inside the catheter tip.A signal interference (noise) was also observed on ic channels.Signal interference of map1-2/3-4 was observed on the carto 3 system only.A new catheter was used to complete the surgery and there was no patient injury report.The physician did have another ecg signal available to monitor patient heart rhythm.The customer's reported noise issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 4-jun-2025, the bwi pal revealed that a visual inspection of the returned device found a separation between the pebax and the electrode section.These findings were reviewed and assessed the issue of the ¿separation¿ as an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22359633
Report Number2029046-2025-02128
Device Sequence Number12783027
Product Code OAE
UDI-Device Identifier10846835017045
UDI-Public(01)10846835017045(11)241201(17)271130(10)31525217L
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139401IL
Device Lot Number31525217L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; UNKNOWN ECG SIGNAL MONITORING SYSTEM
Patient SexUnknown